Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Venus in Virgo Gal

Has anyone been prescribed spiro by a General/Family Doctor?

Recommended Posts

Plenty of people have been prescribed spiro by a GP because it is first and foremost a blood pressure medicine. If you take some studies on spiro and acne with you to the GP, the GP might be more inclined to prescribe spiro for acne.

Link to comment
Share on other sites

Just was prescribed Sprio by my GP after I brought in a hand written list of all

the medications I have taken for acne...my derm never mentioned this option

Link to comment
Share on other sites

My GP gave it to me today :dance: hes been trying to help me with my acne for years I didn't bring any articles but I told him I did my research. He looked it up in a little medical book to make sure theres not any serious dangerous side effects and then he wrote the prescription :) told me he hope this finally works cause he doesn't like seeing me suffer.

Link to comment
Share on other sites

My GP gave it to me today :dance: hes been trying to help me with my acne for years I didn't bring any articles but I told him I did my research. He looked it up in a little medical book to make sure theres not any serious dangerous side effects and then he wrote the prescription :) told me he hope this finally works cause he doesn't like seeing me suffer.

Good luck, I hope you have success with it. Remember, for some people it may take up to six months to show effect. Drink plenty of water as it's a diuretic (makes you lose water through urination). A normal diet's fine but don't over-indulge yourself in high K+ foods. Look those up, offhand all I can remember are: bananas! And energy drinks! Ask your derm for regular blood tests (at least within the first month, then maybe every three months thereafter, then every six or so) for electrolyte balance. A basic metabolic panel should be just fine as that shows the major electrolytes and a few other things.

Your blood pressure may drop so watch out for orthostatic hypotension, or a drop in blood pressure when changing position from lying to sitting, sitting to standing, etc. If the drop's enough, you could pass out. Just change position slowly and you'll be just fine.

Link to comment
Share on other sites

My GP gave it to me today :dance: hes been trying to help me with my acne for years I didn't bring any articles but I told him I did my research. He looked it up in a little medical book to make sure theres not any serious dangerous side effects and then he wrote the prescription :) told me he hope this finally works cause he doesn't like seeing me suffer.

Good luck, I hope you have success with it. Remember, for some people it may take up to six months to show effect. Drink plenty of water as it's a diuretic (makes you lose water through urination). A normal diet's fine but don't over-indulge yourself in high K+ foods. Look those up, offhand all I can remember are: bananas! And energy drinks! Ask your derm for regular blood tests (at least within the first month, then maybe every three months thereafter, then every six or so) for electrolyte balance. A basic metabolic panel should be just fine as that shows the major electrolytes and a few other things.

Your blood pressure may drop so watch out for orthostatic hypotension, or a drop in blood pressure when changing position from lying to sitting, sitting to standing, etc. If the drop's enough, you could pass out. Just change position slowly and you'll be just fine.

I don't have a derm :/ can't afford one currently. And I was worried about it making my blood pressure too low...so thanks for the heads up :) and I hope it works cause I gotta pay for it lol

Link to comment
Share on other sites

My GP wouldn't prescribe it (she said she couldn't because it is not licensed for acne, and no one in the area had even heard of it being used for acne) and referred me to a derm. I got the impression the derm had never used it for acne before but she prescribed me 100mg and I have had great results.

I generally take 75mg because it does cause my blood pressure to drop too low at 100mg. I have a blood pressure monitor at home so I keep an eye on things.

Good luck on your spiro journey.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×